Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 259, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 8, 2011, 6:08 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 6:08 PM CDT (23:08 UTC)
- Expired
- Aug 8, 2011, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:31 PM CDT | TSTM WND GST 70 | 3 N Maxwell, NE | PUBLIC REPORTED 70 MPH WINDS 3 MILES NORTH OF MAXWELL. |
| Aug 8, 6:38 PM CDT | TSTM WND GST 80 | 2 S Maxwell, NE | TELEPHONE POLES DOWN...LARGE TREE DAMAGE AND ROOF DAMAGE. |
| Aug 8, 6:38 PM CDT | HAIL 1.75 | 2 S Maxwell, NE | GOLFBALL SIZE HAIL AND 80 MPH WINDS REPORTED AT EXIT 190 ON INTERSTATE 80. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 4:52 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
883
WUUS53 KLBF 082308
SVRLBF
NEC041-111-090000-
/O.NEW.KLBF.SV.W.0259.110808T2308Z-110809T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 700 PM CDT
* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTH OF MAXWELL...OR 11 MILES NORTHEAST OF NORTH PLATTE...
AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAXWELL AROUND 625 PM CDT.
BRADY AROUND 640 PM CDT.
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AROUND 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4089 10051 4118 10072 4131 10083 4137 10057
4108 10011 4104 10020 4104 10021 4103 10022
TIME...MOT...LOC 2308Z 322DEG 27KT 4121 10058
WIND...HAIL 60MPH 1.00IN
$$
BROOKS3 follow-up statements
522
WWUS53 KLBF 082321
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 PM MDT MON AUG 8 2011
NEC041-111-090000-
/O.CON.KLBF.SV.W.0259.000000T0000Z-110809T0000Z/
CUSTER NE-LINCOLN NE-
621 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 700 PM CDT...
AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAXWELL...OR 12 MILES EAST OF NORTH PLATTE...MOVING SOUTHEAST AT 25
MPH.
IN ADDITION...AT 620 PM CDT 62 MPH WINDS WERE REPORTED AT THE NORTH
PLATTE AIRPORT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA AROUND 630 PM CDT.
BRADY AROUND 640 PM CDT.
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AROUND 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4089 10051 4120 10074 4130 10047 4108 10011
4104 10020 4104 10021 4103 10022
TIME...MOT...LOC 2320Z 324DEG 24KT 4110 10050
WIND...HAIL 60MPH 1.00IN
$$
BROOKS909
WWUS53 KLBF 082339
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT MON AUG 8 2011
NEC041-111-090000-
/O.CON.KLBF.SV.W.0259.000000T0000Z-110809T0000Z/
CUSTER NE-LINCOLN NE-
639 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 700 PM CDT...
AT 637 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.
THIS STORM WAS LOCATED NEAR BRADY...OR 21 MILES SOUTHEAST OF NORTH
PLATTE...MOVING SOUTHEAST AT 30 MPH.
AT 638 PM CDT GOLF BALL SIZE HAIL AND 80 MPH WINDS WERE REPORTED 2
MILES SOUTH OF MAXWELL WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AROUND 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4089 10051 4111 10067 4124 10038 4108 10011
4104 10020 4104 10021 4103 10022
TIME...MOT...LOC 2339Z 324DEG 24KT 4100 10040
WIND...HAIL 80MPH 1.75IN
$$
BROOKS769
WWUS53 KLBF 090002
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM MDT MON AUG 8 2011
NEC041-111-090010-
/O.EXP.KLBF.SV.W.0259.000000T0000Z-110809T0000Z/
CUSTER NE-LINCOLN NE-
702 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES HAS BEEN REISSUED FOR SOUTHEASTERN
LINCOLN...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
THE SEVERE THUNDERSTORM WARNING FOR CUSTER COUNTY HAS EXPIRED.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE
SOUTHEAST PORTION OF LINCOLN COUNTY UNTIL 730 PM CDT.
LAT...LON 4089 10051 4111 10067 4124 10038 4108 10011
4104 10020 4104 10021 4103 10022
TIME...MOT...LOC 0000Z 324DEG 24KT 4089 10029
$$
BROOKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:40 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 8, 2:40 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 240 PM CDT MON AUG 8 2011 .SYNOPSIS... WEAK SURFACE CONVERGENCE INDICATED NEAR A STALLED OUTFLOW BOUNDARY NEAR THE NORTH PLATTE/PLATTE RIVER VALLEY WITH SOME TOWERING CU VISIBLE ON SATELLITE. THIS WILL BE ONE AREA OF NEAR TERM FOCUS. A THUNDERSTORM HAS DEVELOPED ON THE SOUTHERN BLACK HILLS AS WELL WITH WEAK CONVECTION CONTINUING TO LINGER ALONG THE NEBRASKA SOUTH DAKOTA BORDER THIS AFTERNOON. DESTABILIZATION IS OCCURRING WITH SURFACE BASED CAPES OF 1000-2200 J/KG. && .SHORT TERM (TONIGHT THROUGH THURSDAY)... POTENTIAL EXISTS FOR A STORM CLUSTER...CURRENTLY DEVELOPED ON THE SOUTHERN BLACK HILLS TO MOVE EAST SOUTHEAST ACROSS NORTHERN NEBRASKA LATER THIS AFTERNOON AND EVENING. THE HIGH RESOLUTION RAPID REFRESH (HRRR) MODEL INDICATES THIS TO OCCUR...ALTHOUGH MOVEMENT/DEVELOPMENT IS MUCH FURTHER SOUTHEAST. MODEL FORECAST CORFIDI VECTOR INDICATE A GENERAL EAST SOUTHEAST MOVEMENT. SEVERE STORMS ARE POSSIBLE GIVEN SUFFICIENT DEEP LAYER SHEAR. LIMITING FACTORS ARE PRESENCE OF POST FRONTAL LIGHT NORTHERLY WINDS AND MODEST INSTABILITY OF 1000-1500 J/KG. ANY DEVELOPMENT SHOULD DIMINISH OR EXIT AREA BY MIDNIGHT TONIGHT. THERE MAY ALSO BE ISOLATED STORMS TO DEVELOP ACROSS REMAINDER OF FORECAST AREA THIS AFTERNOON...ESPECIALLY NEAR ANY EXISTING OUTFLOW BOUNDARIES MEANDERING THE REGION. EASTERLY TO SOUTHEASTERLY UPSLOPE FLOW INCREASES TUESDAY AFTERNOON AS WEAK SURFACE HIGH RESIDES FROM SOUTH DAKOTA INTO EASTERN NEBRASKA. FAST WESTERLIES ALOFT WILL BRING AN ORGANIZED THREAT FOR MCS FORMATION WITH GENERAL WIDESPREAD RAINFALL POSSIBLE. DUE TO 30 TO 50 KNOT DEEP LAYER SHEAR...SEVERE STORMS AGAIN POSSIBLE BY LATE AFTERNOON. HIGHS TUESDAY ALSO TO BE SLIGHTLY COOLER IN THE UPPER 70S TO LOWER 80S. PREFER THE SLOWER TIMING OF THE NAM MODEL WITH ORGANIZED DEVELOPMENT TARGETED IN THE NEBRASKA PANHANDLE LATE AFTERNOON TO BLOSSOM AND TRACK SOUTHEAST THROUGH THE CENTRAL AND SOUTHERN SANDHILLS OVERNIGHT. A DEVELOPING EAST/SOUTHEAST LOW LEVEL JET...WHICH HAS BEEN LACKING THE PAST SEVERAL DAYS WILL BE PRESENT AIDING IN STORM INFLOW. AREAS OF SIGNIFICANT RAINFALL ARE EXPECTED. THE HEAVY CONVECTION WILL DIMINISH BY WEDNESDAY...ALTHOUGH AMPLE MOISTURE AND WEAK LIFT WILL BE SUFFICIENT FOR AT LEAST SCATTERED SHOWERS AND STORMS. MOST IF NOT ALL THE ACTIVITY SHOULD END WEDNESDAY EVENING. LOWERED HIGHS WEDNESDAY A BIT FURTHER TO RANGE FROM 73 TO 76 AS PERSISTENT STRATUS TO ALSO INHIBIT WARMUP. MAINTAINED AT LEAST A SLIGHT CHANCE FOR SHOWERS AND STORMS THURSDAY/THURSDAY NIGHT AS FAST WESTERLIES ALOFT IN ZONAL FLOW MAY AID IN AT LEAST ISOLATED DEVELOPMENT. HIGHS A BIT WARMER FROM 82 TO 86. .LONG TERM (FRIDAY THROUGH MONDAY)... UPPER RIDGE FORECAST TO PERSIST FROM THE FOUR CORNER REGION INTO THE NORTHERN ROCKIES PER GFS MODEL...WHILE THE 12Z ECMWF BREAK DOWN THE NORTHERN PORTION OF RIDGE. STORM CHANCES WILL EXIST...ALTHOUGH MOST DEVELOPMENT LOOKS TO BE ISOLATED. HIGH TO WARM FROM THE LOW TO MID 80S FRIDAY AND SATURDAY TO THE MID AND UPPER 80S SUNDAY AND MONDAY. A COLD FRONT STILL FORECAST TO PASS FRIDAY WITH RETURN SOUTHERLY WINDS BY SUNDAY AND MONDAY. && .AVIATION... THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ACROSS THE AREA FOR THIS AFTERNOON AND INTO EARLY EVENING. AN UPPER LEVEL DISTURBANCE WILL PASS ACROSS NEBRASKA THIS AFTERNOON AND IS EXPECTED TO SPARK OFF CONVECTION OVER THE PANHANDLE AND THE BLACK HILLS IN SOUTH DAKOTA. STORMS HAVE STARTED TO DEVELOP EARLY THIS AFTERNOON OVER THE BLACK HILLS. THIS CONVECTION IS EXPECTED TO MOVE SOUTHEAST INTO NORTHWEST NEBRASKA...HOWEVER IF THE ACTIVITY FORMS INTO A LINE IT LOOKS AS IF MOVEMENT WOULD BE MORE EASTERLY. CONFIDENCE IS HIGHER WITH THESE STORMS MOVING OVER THE KVTN TERMINAL LATER THIS AFTERNOON. HAVE LOW TO MODERATE CONFIDENCE WITH STORM DEVELOPMENT OVER THE PANHANDLE...SO HAVE INCLUDED VCTS INTO THE KLBF FORECAST. AFTER THIS CONVECTION PASSES...QUIET CONDITIONS ARE EXPECTED WITH VFR CEILINGS AND VISIBILITIES AS WELL AS LIGHT AND VARIABLE WINDS...EVENTUALLY SWITCHING TO THE NORTHEAST. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION...BROOKS
Hazardous weather outlook, Aug 8, 4:10 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 410 PM CDT MON AUG 8 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-092115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 410 PM CDT MON AUG 8 2011 /310 PM MDT MON AUG 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO PERHAPS SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. THE AREA OF CONCERN IS PRIMARILY SOUTH OF A LINE FROM VALENTINE TO BARTLETT. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. CONDITIONS ARE EXPECTED TO BE FAVORABLE FOR STORMS TO BECOME SEVERE WITH PRIMARY THREATS OF LARGE HAIL AND DAMAGING WINDS. THE AREA OF CONCERN IS GENERALLY WEST OF A LINE FROM VALENTINE TO TAYLOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
In the hours before
Special weather statement, Aug 8, 5:17 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 517 PM CDT MON AUG 8 2011 NEZ036-037-082300- LOGAN NE-MCPHERSON NE- 517 PM CDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCPHERSON AND SOUTHWESTERN LOGAN COUNTIES UNTIL 600 PM CDT... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TRYON...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RINGGOLD AND HIGHWAY 97 MILE MARKER 20 AROUND 535 PM CDT. HIGHWAY 92 MILE MARKER 220 AROUND 545 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BROOKS
Special weather statement, Aug 8, 5:24 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 424 PM MDT MON AUG 8 2011 NEZ035-036-082315- ARTHUR NE-MCPHERSON NE- 524 PM CDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR AND NORTHWESTERN MCPHERSON COUNTIES UNTIL 615 PM CDT/515 PM MDT/... AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THREE MILE LAKE...OR 11 MILES NORTHEAST OF ARTHUR...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HIGHWAY 92 MILE MARKER 180 AROUND 535 PM CDT. SAND BEACH LAKE AROUND 540 PM CDT. SCHNICK LAKE AROUND 555 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BROOKS
Special weather statement, Aug 8, 5:31 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 531 PM CDT MON AUG 8 2011 NEZ025-037-082315- LOGAN NE-THOMAS NE- 531 PM CDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN THOMAS AND NORTHWESTERN LOGAN COUNTIES UNTIL 615 PM CDT... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF THEDFORD...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HIGHWAY 83 CROSSING THE DISMAL RIVER... HIGHWAY 83 MILE MARKER 140... HIGHWAY 83 MILE MARKER 130... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BROOKS
Local storm report, Aug 8, 5:32 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 7 NNE OGALLALA 41.22N 101.67W
08/08/2011 M1.50 INCH KEITH NE TRAINED SPOTTER
PUBLIC REPORTED PING PONG BALL SIZED HAIL ON THE SOUTH
SIDE OF LAKE MCCONAUGHY.
&&
CVPLocal storm report, Aug 8, 5:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
534 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 7 NNE OGALLALA 41.22N 101.67W
08/08/2011 M1.75 INCH KEITH NE TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZED HAIL ON THE EAST END OF
LAKE MCCONAUGHY.
&&
CVPLocal storm report, Aug 8, 5:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 7 NNE OGALLALA 41.22N 101.67W
08/08/2011 E1.50 INCH KEITH NE PUBLIC
PUBLIC REPORTED PING PONG BALL SIZED HAIL ON THE SOUTH
END OF LAKE MCCONAUGHY.
&&
CVPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:39 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Aug 7, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 50 min |
| Aug 7, 8:49 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Brown, Holt, Keya Paha, Rock | 56 min |
| Aug 7, 9:34 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Garfield, Holt, Keya Paha, Rock, Wheeler | 56 min |
| Aug 8, 4:35 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 40 min |
| Aug 8, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 39 min |
| Aug 8, 5:53 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 52 min |
| Aug 8, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 74 min |
| Aug 8, 6:46 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.